MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MINIMAX CEMENTLESS ANATOMICAL STEM LEFT SIZE 5; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA MINIMAX CEMENTLESS ANATOMICAL STEM LEFT SIZE 5; CEMENTLESS HIP STEM
Catalog Number 01.13.105L
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs manager: partial hip revision surgery (stem and head) occurred 1 month after cementless total hip arthroplasty in a (b)(6) year old man due to stem subsidence.The stem looks slightly undersized.The reason of this choice is not known: bone morphology or particular patient anatomy may be one possibility but this cannot be confirmed as no preoperative radiographic image is available.The reason of this event cannot be determined.Batch review performed on 10 january 2019.Lot: 179123: (b)(6) items manufactured and released on 14 march 2018.Expiration date: 2023-03-05.No anomalies found related to the problem.To date, (b)(6) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision surgery 1 month after primary surgery.The stem was too deep inside the femoral bone.Stem and head were revised.The stem looks slightly undersized based on radiographic analysis.
 
Additional Manufacturer Narrative
Device available for investigation received on the 21 november 2019 and analysed by medacta r&d hip project manager: fully intact ha layer on the stem, femoral neck is scratched due to head removal, signs of removal and metal transfer dots on the ceramic head, bone residual on the stem.As discussed during visual inspection performed on nov 26, there is no need to reopen the complaint as the root cause is the same.

Brand Name
MINIMAX CEMENTLESS ANATOMICAL STEM LEFT SIZE 5
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8239869
Report Number3005180920-2018-01090
Device Sequence Number2153997
Product Code LZO
UDI-Device Identifier07630030803239
UDI-Public07630030803239
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/05/2023
Device Catalogue Number01.13.105L
Device Lot Number179123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2018
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR